MAUDE Adverse Event Report: CAREFUSION, INC THORA/PARA TRAY, 5FR- NON-VALVED - OTP5000; THORACENTESIS TRAY

CAREFUSION, INC THORA/PARA TRAY, 5FR- NON-VALVED - OTP5000; THORACENTESIS TRAY
Model Number OTP5000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Event or Problem Description
It was reported that catheter broke when using on patient.There was a retained yeuh catheter reported during a bedside paracentesis procedure.Storeroom, purchasing and risk management were notified.The affected supply was retrieved cross campus from the pyxis and storeroom stock locations.The fda and manufacturer were alerted to the event as well.Unfortunately, a kit with the same lot# was stored on a unit¿s pulmonary cart and used on a different patient.This resulted in a near miss event in which the yeuh catheter broke and had the potential for retention.Fortunately, there was no harm to the patient during this second event.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: ten samples were provided to our quality team for investigation.Upon visual inspection of these trays no issues were noted therefore, the reported failure mode was not confirmed.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001437013 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H3 other text : see manufacturer here.
 
Additional Manufacturer Narrative
Pr (b)(4).Follow-up emdr for device evaluation: ten samples and one video were provided to our quality team for investigation.Upon visual inspection of these trays no issues were noted therefore, the reported failure mode was not confirmed.The video confirms the product drawing statement that the catheter must meet force at break requirements.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001437013 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
It was reported that catheter broke when using on patient.Verbatim: srg there was a retained yeuh catheter reported during a bedside paracentesis procedure.Storeroom, purchasing and risk management were notified.The affected supply was retrieved cross campus from the pyxis and storeroom stock locations.The fda and manufacturer were alerted to the event as well.Unfortunately, a kit with the same lot# was stored on a unit¿s pulmonary cart and used on a different patient.This resulted in a near miss event in which the yeuh catheter broke and had the potential for retention.Fortunately, there was no harm to the patient during this second event.
 
Event or Problem Description
It was reported that catheter broke when using on patient.Verbatim: srg.There was a retained yeuh catheter reported during a bedside paracentesis procedure.Storeroom, purchasing and risk management were notified.The affected supply was retrieved cross campus from the pyxis and storeroom stock locations.The fda and manufacturer were alerted to the event as well.Unfortunately, a kit with the same lot# was stored on a unit¿s pulmonary cart and used on a different patient.This resulted in a near miss event in which the yeuh catheter broke and had the potential for retention.Fortunately, there was no harm to the patient during this second event.

Brand Name
THORA/PARA TRAY, 5FR- NON-VALVED - OTP5000
Common Device Name
THORACENTESIS TRAY
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key13236215
Report Number1625685-2022-00004
Device Sequence Number4554667
Product Code PXI
UDI-Device Identifier10885403284748
UDI-Public(01)10885403284748
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberOTP5000
Device Catalogue NumberOTP5000
Device Lot Number0001437013
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/27/2021
Supplement Date Received by Manufacturer04/15/2022
06/14/2022
Initial Report FDA Received Date01/12/2022
Supplement Report FDA Received Date04/15/2022
06/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown